Glad you finally found an answer for your symptoms and can get on the road to recovery. There are many bacteria and parasites that are fairly common in the U.S. but generally 'considered' to be acquired "in a foreign country," like cdiff, there are "carriers" and most are as easily acquired as cdiff (via unhygienic practices of others) and/or contaminated food. Here's a brief list of the most common one's found: http://microbiology.suite101.com/article.cfm/travelers_diarrhea
Some have specific incubation periods and might be of some help in determining how/where you may have acquired it? (I'm sure a question running through your mind!).
We will hope the Cipro doesn't cause a flare-up in your cdiff. Some have had success with keeping cdiff under control by taking Vanco along with the other antibiotic, for others it didn't work, but might be something to discuss with your doc. Same for 'loading up' on probiotics for a few days. Try to space your probiotics and Activia as far apart from the Cipro as possible.
Keep us posted and we'll be keeping our fingers crossed for you!